Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 40, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 11, 2012, 12:59 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 12:59 PM CDT (17:59 UTC)
- Expired
- Jul 11, 2012, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 124 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340
WGUS54 KHGX 111759
FFWHGX
TXC039-239-321-481-112100-
/O.NEW.KHGX.FF.W.0040.120711T1759Z-120711T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1259 PM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHARTON COUNTY IN SOUTHEAST TEXAS...
BRAZORIA COUNTY IN SOUTHEAST TEXAS...
MATAGORDA COUNTY IN SOUTHEAST TEXAS...
JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 1248 PM CDT...DOPPLER RADAR INDICATED PERSISTENT
RAIN AND A FEW THUNDERSTORMS ACROSS THE WARNED AREA.
THOUGH RAINFALL RATES THE PAST FEW HOURS HAVEN NOT BEEN OVERLY
IMPRESSIVE...GENERALLY 0.5 TO 1.5 INCHES PER HOUR...THE GROUND
IS SATURATED FROM THE 3 TO 10 INCHES OF RAINFALL ALREADY
RECEIVED TODAY. ADDITIONAL RAIN WILL RUNOFF TO CREATE AND OR
ENHANCE ONGOING STREET FLOODING. DO NOT DRIVE ACROSS WATER
COVERED ROADS!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE JACKSON...BAY CITY...ANGLETON...FREEPORT...EL CAMPO...CLUTE...
WHARTON...EDNA...PALACIOS...WEST COLUMBIA...SWEENY...RICHWOOD...
BRAZORIA...WILD PEACH VILLAGE...JONES CREEK...GANADO...INEZ...VAN
VLECK...OYSTER CREEK...MARKHAM...BOLING-IAGO...HOLIDAY LAKES...
BAILEY'S PRAIRIE...BONNEY AND LA WARD.
LAT...LON 2927 9658 2936 9595 2927 9585 2938 9542
2898 9525 2871 9591 2863 9596 2871 9573
2857 9604 2857 9604 2861 9598 2864 9598
2858 9623 2875 9617 2864 9632 2876 9645
2873 9644 2872 9643 2871 9664 2906 9694
$$1 follow-up statement
653
WGUS74 KHGX 112035
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 PM CDT WED JUL 11 2012
TXC039-239-321-481-112100-
/O.CON.KHGX.FF.W.0040.000000T0000Z-120711T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHARTON TX-BRAZORIA TX-MATAGORDA TX-JACKSON TX-
335 PM CDT WED JUL 11 2012
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
WHARTON...SOUTHWESTERN BRAZORIA...MATAGORDA AND JACKSON COUNTIES...
AT 331 PM CDT...DOPPLER RADAR INDICATED THAT A MOST OF
THE RAIN IN THE WARNING AREA HAS DISSIPATED. THE
REMAINING ACTIVITY IS VERY LIGHT. STREET FLOODING IS ONGOING ACROSS
THE AREA. GRADUAL IMPROVEMENT IS EXPECTED IN MANY LOCATIONS BUT SOME
AREAS CLOSER TO RIVERS AND STREAMS WILL REMAIN FLOODED FOR QUITE
SOME TIME.
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM...BUT WE
NEED TO STRESS THERE WILL STILL BE SOME REMAINING FLOODING. DO NOT
DRIVE ACROSS FLOODED ROADS!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE JACKSON...BAY CITY...ANGLETON...FREEPORT...EL CAMPO...CLUTE...
WHARTON...EDNA...PALACIOS...WEST COLUMBIA...SWEENY...RICHWOOD...
BRAZORIA...WILD PEACH VILLAGE...JONES CREEK...GANADO...INEZ...VAN
VLECK...OYSTER CREEK...MARKHAM...BOLING-IAGO...HOLIDAY LAKES...
BAILEY'S PRAIRIE...BONNEY AND LA WARD.
LAT...LON 2927 9658 2936 9595 2927 9585 2938 9542
2898 9525 2871 9591 2863 9596 2871 9573
2857 9604 2857 9604 2861 9598 2864 9598
2858 9623 2875 9617 2864 9632 2876 9645
2873 9644 2872 9643 2871 9664 2906 9694
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:46 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 11, 9:46 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 AM CDT WED JUL 11 2012
.DISCUSSION...
ATTM LOOKS LIKE RAINFALL RATES HAVE DIMINISHED TO MORE MANAGEABLE
LEVELS FOR MOST LOCATIONS - GENERALLY 1/2" PER HOUR OR LESS. A FEW
EXCEPTIONS BEING OUT TOWARD THE MCV NW OF HOUSTON AND ALSO IN THE
CONVECTIVE ACTIVITY SW. SO LONG AS RATES REMAIN ON THE LOWER END
MOST LOCATIONS SHOULD BE ALRIGHT. HOWEVER...THE GROUND IS
SATURATED AND ANYTHING MUCH ABOVE 1"/HR WILL POSE PROBLEMS AS
IT'LL RUNOFF QUICKLY. WILL CONTINUE THE FF WATCH.
SAT PIX SHOW SOME BREAKS IN THE CLOUDINESS ACROSS JUST N & W OF
THE CWA. LOOKING FOR STORMS TO DEVELOP THERE THIS AFTN WITH
DAYTIME HEATING. CONVECTIVE NATURE OF THESE STORMS WILL PROBABLY
PRODUCE THE HIGHER RAINFALL RATES...SO YOU NRN FOLKS AREN'T OUT OF
THE WOODS JUST YET.
QUICK LOOK AHEAD...LOOKS WET AGAIN THURS. MORE LATER. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 73 90 73 89 / 70 40 50 30 40
HOUSTON (IAH) 86 74 90 73 91 / 90 40 50 30 40
GALVESTON (GLS) 85 78 88 78 88 / 90 40 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...
POLK...SAN JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&Hazardous weather outlook, Jul 11, 6:55 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 655 AM CDT WED JUL 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-121200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 655 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH FOR MOST OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE TODAY AS DEEP MOISTURE ACROSS SOUTHEAST TEXAS COMBINES WITH A WEAK UPPER LEVEL DISTURBANCE. SOME AREAS NEAR THE COAST HAVE ALREADY RECEIVED 6 TO 8 INCHES OF RAINFALL THIS MORNING AND THE POTENTIAL EXISTS FOR AN ADDITIONAL HEAVY RAINFALL. AN ADDITIONAL LOCALIZED TO 4 TO 6 INCH AMOUNTS ARE POSSIBLE WHERE TRAINING HEAVY RAINFALL SETS UP. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTHEAST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE END OF THE WEEK. COVERAGE WILL BEING TO DECREASE OVER THE WEEKEND AS MOISTURE DECREASES SLIGHTLY AND UPPER LEVEL RIDGING BEGINS TO BUILD BACK ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POTENTIAL FLOODING.
In the hours before
Special weather statement, Jul 11, 12:19 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1219 PM CDT WED JUL 11 2012
TXZ210-226-235-236-111800-
JACKSON TX-WHARTON TX-MATAGORDA TX-COLORADO TX-
1219 PM CDT WED JUL 11 2012
...FLASH FLOOD WARNING CONTINUES UNTIL 1 PM...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUES TO SHOW TRAINING MODERATE RAINFALL ACROSS THE REGION.
RADAR SHOWS RAINFALL ACCUMULATIONS BETWEEN 5 AND 10 INCHES
ALONG AN EDNA TO BLESSING TO FREEPORT LINE. RAINFALL RATES BETWEEN 1
AND 1.5 INCHES PER HOUR WERE OCCURRING AT TIMES. SINCE THE GROUND IS
SATURATED...MUCH OF THIS WILL RUNOFF AND PRODUCE FLASH FLOODING OF
CREEKS...STREAMS...RIVERS AND STREETS. JACKSON COUNTY SHERIFF
REPORTS WATER OVER PARTS OF COUNTY ROAD 415 OUTSIDE OF EDNA. THE
ROAD IS NOT PASSABLE. WHARTON COUNTY SHERIFFS REPORT STANDING WATERS
AT FM 3086 NEAR DANEVANG. THIS IS A DANGEROUS SITUATION. DO NOT
DRIVE ACROSS WATER COVERED ROADS!
THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED PAST 1 PM.
LOCATIONS IMPACTED INCLUDE...
BAY CITY...EL CAMPO...WHARTON...EDNA...PALACIOS...GANADO...MARKHAM
AND LA WARD.
LAT...LON 2875 9617 2864 9632 2876 9645 2871 9643
2871 9664 2901 9683 2906 9694 2929 9661
2935 9640 2934 9596 2886 9590 2862 9598
2862 9600 2864 9598 2857 9623 2848 9623
2839 9638
TIME...MOT...LOC 1712Z 219DEG 16KT 2877 9653
#The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:02 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:21 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 114 min |
| Jul 11, 4:41 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 15 more | 64 hr |
| Jul 11, 4:49 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 116 min |
| Jul 11, 4:56 AM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jul 11, 5:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 2 hr |
| Jul 11, 5:32 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Waller, Washington | 118 min |
| Jul 11, 6:12 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more | 2 hr |
| Jul 11, 6:29 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 62 hr |
| Jul 11, 7:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 7:36 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 114 min |
| Jul 11, 8:04 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Grimes, Harris, Montgomery, Waller and 1 more | 3 hr |
| Jul 11, 10:06 AM CDT | Flash Flood Warning | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 12:19 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 41 min |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Harris | 6 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.